MAUDE Adverse Event Report: INTEGRITY IMPLANTS INC FLAREHAWK INTERBODY FUSION DEVICE

INTEGRITY IMPLANTS INC FLAREHAWK INTERBODY FUSION DEVICE
Model Number FHPACT0925TTS
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 08/23/2024, after reaching out to a rep to clarify why a shim and shell were listed as wasted on the charge sheet, the rep had reported that the surgeon took out the shim and left the shell in the patient.Three follow ups have been made with the rep to get the complaint form populated.No complaint form was completed, but a phone call with the rep provided the following information.On a follow up call with the rep, evan gorges, it was reported that the surgeon didn't check a/p before inserting the shim.When they expanded the implant, after the shim had locked into the shell the surgeon determined the construct went too far forward and the surgeon didn't like placement.During the removal, the shim was removed and while trying to use the shell removal tool, the surgeon pulled the shell back to center and noted the shell provided disc height as it was reported the patient had a collapsed disc space and a lordotic shell was used.The surgeon then opted to leave the shell in the patient and used the shell as a static after the surgeon got the shell at the midline.The surgeon had no concerns with patient and he believes the shell is acting as intended and leaving it in was the best course.No delay in surgery was reported.No patient impact was reported.Patient is doing fine.No new information to report since the surgery.
 
Additional Manufacturer Narrative
Given that the parts were not returned, a physical analysis could not be performed.It was reported that the surgeon pulled the shell back to center and then opted to leave the shell in the patient and used the shell as a static after the surgeon got the shell at the midline.Based on the information provided, the event was caused by user error.Stm-00018, rev.D was reviewed to ensure that it addresses this issue and does not require any updates.No delay in surgery was reported.No patient impact was reported.Patient is doing fine.No new information to report since the surgery and the surgeon had no concerns with patient and he believes the shell is acting as intended and leaving it in was the best course.Based on the results of the investigation there was no evidence to suggest that design or manufacturing issues caused or contributed to the reported issue.No further escalation is required at this time.We will continue to monitor for similar complaints and emerging trends.

Brand Name
FLAREHAWK INTERBODY FUSION DEVICE
Common Device Name
FLAREHAWK INTERBODY FUSION DEVICE
Manufacturer (Section D)
INTEGRITY IMPLANTS INC
354 hiatt drive
palm beach gardens FL 33418
Manufacturer (Section G)
INTEGRITY IMPLANTS INC
354 hiatt drive
palm beach gardens FL 33418
Manufacturer Contact
chris mckee
354 hiatt drive
palm beach gardens, FL 33418
9014939467
MDR Report Key20194407
Report Number3012797630-2024-00013
Device Sequence Number18026310
Product Code MAX
UDI-Device Identifier00810045530918
UDI-Public(01)00810045530918(17)290206(10)12230016
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K202198
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFHPACT0925TTS
Device Catalogue NumberFHPACT0925TTS
Device Lot Number12230016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale